Jump to content


Photo

Caffeine Buzz Fighting The Xyrem


  • Please log in to reply
7 replies to this topic

#1 Mmartens3

Mmartens3

    Member

  • Members
  • 146 posts
  • Gender:Female

Posted 29 May 2013 - 12:38 AM

I took my xyrem 2 hrs ago and I am still awake due to a coke I had for lunch. This really sucks. i am super sensitive to caffeine. I only recently started the xyrem so I didn't know how I would be able to handle a caffeine buzz while on xyrem. I guess I expected the xyrem to win out. Oh well. I am only on the starter dose - 2.25 grams. It seems to work in 20 min or less on typical nights. On a different evening, I had severe muscle tension in my neck that was kicking xyrem's butt. I was up for three hrs before finally falling asleep that night. Should I ask the dr to up my dose just because of a couple atypical nights? Does this happen to anyone on higher doses?

#2 Hank

Hank

    Member

  • Members
  • 1,597 posts
  • Gender:Male

Posted 29 May 2013 - 07:29 AM

When you take Xyrem, turn off the lights and roll over. Not TV, no computer, no conversations.

 

The low initial dose of X is less predictable. X has a stimulating edge and a sedating edge- this is more noticeable on 2.25g.

 

The fact that you were typing on the computer 2 hours after taking Xyrem was not helping you to sleep.

 

Your doctor can give you something to sleep along with Xyrem. I had the same problem. Take your time moving up to each higher X dose- your brain needs time to adjust in order to avoid side effects.



#3 DeathRabbit

DeathRabbit

    Member

  • Members
  • 1,341 posts
  • Gender:Male
  • Location:Rocket City, USA
  • Interests:Music, video games, exercise, hookah, not feeling like crap

Posted 29 May 2013 - 09:49 AM

Yeah, it's not the caffeine. Welcome to low Xyrem dosage. It doesn't really knock you out at all, and will wake you up immediately when it wears off. But if at all possible, don't up the titration schedule. I think half the reason many of us had such debilitating side effects is that doctors have us titrate so quickly. Most of the success stories I hear are from people who took 6+ months to get to the full dosage. But a lot of those people had lives that afforded them the luxury of feeling a lot worse for the first 2-3 months on that low dose. Having a full time career as I do, it's a luxury I did not have. I coudl have tried to take disabiltiy I suppose, but I really doubt it would have worked.

 

But to reiterate what Hank said, never get up and move around on it. That completely kills the effect. Also, they say to fast for two hours, but it's really more like 4, or 5 if you have a particularly large meal. Your stomach and small intestine needs to be as empty as possible, because the bioavailibilty of Xyrem is *BEEP*e, once again, brought to you by the extra salt they were forced to add to make it less easy to slip in someone's drink. In fact it's the salt, I think, that is the reason for more thanat least a quarter of Xyrem's side effects. Thank you FDA/DEA.



#4 Mmartens3

Mmartens3

    Member

  • Members
  • 146 posts
  • Gender:Female

Posted 29 May 2013 - 11:05 AM

Yeah, I seem to wake up as soon as it wears off. I don't want to rush into a higher dose. I think I will work on making sure I am ready to close my eyes and stop moving around before I take it. Once I get the hang of it I may talk to the dr about upping the dose eventually. I think it was the caffeine though. That is what it normally does to me. I just need to quit. If I have just a small amount I am up late into the night with racing thoughts, trying to have a conversation with my husband who is falling asleep. I talk a million miles per hour! HaHa, You know it's bad when the PWON is falling asleep during the conversation.

So
No caffeine
No iPad at bedtime (the N forum seems baron late into the night - I guess everyone else is taking their meds correctly!)
No moving around (it was a bad idea being intimate with my husband AFTER taking the xyrem)

#5 DeathRabbit

DeathRabbit

    Member

  • Members
  • 1,341 posts
  • Gender:Male
  • Location:Rocket City, USA
  • Interests:Music, video games, exercise, hookah, not feeling like crap

Posted 29 May 2013 - 11:49 AM

Yea, I don't know if it's a viable option, but just temporarily, until you get acclimated, it might be good if you could snag an extra twin to put in the master bedroom to sleep on until you get further along with your treatment. OF course, I understand if that's not viable, due to emotional, financial, or geometric reasons, but sleep hygiene is crucial in that beginning stage, and, unfortunately, one of the worst things you can do for sleep hygiene is to share a bed. Me and my gf have gotten to where we just have two twin beds side by side. I think she was a little bit hurt at first, but after she knew me longer and saw how bad I could be sometimes with my symptoms, she was understanding.



#6 Hank

Hank

    Member

  • Members
  • 1,597 posts
  • Gender:Male

Posted 29 May 2013 - 12:01 PM


No moving around (it was a bad idea being intimate with my husband AFTER taking the xyrem)[/quote]

Oh, "Xyrem Lovin"- my poor wife. There I was, with racing thoughts, spinning head, slurred words- and feeling like a young stud. I then wound up sliding backward onto the floor with Cataplexy, mumbling and happy.

So, be careful with that unpredictable low dose. And if you have Cataplexy, make sure to keep your seat belts fastened and do not move about the cabin. We still get a good laugh out of that.

#7 chavo2177

chavo2177

    Member

  • Members
  • 19 posts
  • Gender:Male
  • Location:SOUTH DAKOTA
  • Interests:FINDING THE RIGHT HELP!

Posted 07 June 2013 - 05:01 PM

i am affraid of the X because i am a big guy and if something was to happen and i could not get out the house i would be in big trouble! no one in my family could lift me



#8 ApparentlyNarcoleptic

ApparentlyNarcoleptic

    Member

  • Members
  • 38 posts
  • Gender:Female
  • Location:Brooklyn, NY

Posted 26 June 2013 - 01:32 PM

I took 2.25 for two weeks, and for the entire first week and most of the second I felt like my brain/body had really split in two.  Half of me was so tired and really wanted to sleep.  The other half was WIRED and wanted to get up and do stuff!  I just stayed in bed and read a book, often awake until the 2.5hr mark so I just took my second dose since I was awake.  Once I went up to 3g that started to subside.  Though on both of those doses, as I started feeling the X, I had the same issue as Hank - "Xyrem lovin" could not be a more appropriate title!  Now on 3.75 and these things don't happen anymore.  I know that appx 20min after I gulp the X down I'm going to be ready to knock out, regardless of how much caffeine I've had and when I last drank it.  I drink A LOT of coffee throughout the day, but it doesn't seem to interfere with X.  If you've always been that sensitive, either try to avoid caffeine or have an early cutoff.  A lot of those weird effects go away with higher doses of x